Jump to content
×
Are you looking for the BariatricPal Store? Go now!

Bipolar swings after weight loss



Recommended Posts

Hey, so I have had depression and bipolar almost all my life (since I was 6), almost as long as Ive been overweight (since I was 4). I'm now down 210 pounds. I'm on a few medications to control my depression and bipolar (Latuda, Trileptal, and Wellbutrin). I've been experiencing a bunch of manic and depressive episodes recently.

Has anyone experienced an increase in swings after weight loss? I do have a call in to my doctor but he probably won't get back to me until late tomorrow. I was just curious if this happened to anyone else or if I'm just crazy.

Sent from my iPhone using the BariatricPal App

Share this post


Link to post
Share on other sites

Hormone imbalance caused by weight loss is super common. You aren't nut balls, you're normal. You will need to adjust your meds and you'll be right as rain.

Share this post


Link to post
Share on other sites

Hormone imbalance caused by weight loss is super common. You aren't nut balls, you're normal. You will need to adjust your meds and you'll be right as rain.

Thanks! It was super concerning for me because I haven't had such extreme swings in a long time. The doctor said basically the same thing.

Sent from my iPhone using the BariatricPal App

Share this post


Link to post
Share on other sites

Oh my I am Bi-Polar also last thing I need is to swing hard. My surgery is 2/14/17. Did you take your same medication the whole time?

Sent from my iPhone using the BariatricPal App

Share this post


Link to post
Share on other sites

Oh my I am Bi-Polar also last thing I need is to swing hard. My surgery is 2/14/17. Did you take your same medication the whole time?

Sent from my iPhone using the BariatricPal App

I have taken the same meds the whole time. My doctor is changing how I'm taking one of my meds and we'll see if that helps.

Sent from my iPhone using the BariatricPal App

Share this post


Link to post
Share on other sites

We're you emotionally unbalanced. I hear all of these people talk about emotions and depression. I pray I stay stable.

Sent from my iPhone using the BariatricPal App

Share this post


Link to post
Share on other sites

We're you emotionally unbalanced. I hear all of these people talk about emotions and depression. I pray I stay stable.

Sent from my iPhone using the BariatricPal App

No, I've been the most stable I've been really ever the past few years. Which is why I'm so upset by this.

Sent from my iPhone using the BariatricPal App

Share this post


Link to post
Share on other sites

Do you take Wellbutrin SR ??

Share this post


Link to post
Share on other sites

I take Wellbutrin xl, Latuda, and Trileptal.

Sent from my iPhone using the BariatricPal App

Share this post


Link to post
Share on other sites

They said I may have to take Wellbutrin no sustained release?

Sent from my iPhone using the BariatricPal App

Share this post


Link to post
Share on other sites

My surgeon said with the sleeve extended release is still fine.

Sent from my iPhone using the BariatricPal App

Share this post


Link to post
Share on other sites

I saw my psychiatrist Friday and she says my mess are fine. Don't change anything.

Sent from my iPhone using the BariatricPal App

Share this post


Link to post
Share on other sites

Holy freaking cow. Mood swings galore, girl!! I read up on it, and it explains that estrogen and testosterone are being released much more than usual; plus a few other hormones. I have depression and anxiety but since my surgery (15 days ago) I feel like I've been so pissy!

Sent from my iPhone using the BariatricPal App

Share this post


Link to post
Share on other sites

She increased my anti anxiety to 3x per day increased my mood stabilizer and left antidepressant. I have had a hysterectomy but have my ovaries. I am an RN so I am so prepared. I have all the Vitamins, foods, Protein powder plain, Protein bullion, protein hot chocolate, protein Fruit drinks, and have done meal prep for three weeks.

Sent from my iPhone using the BariatricPal App

Share this post


Link to post
Share on other sites

I'm on Wellbutrin XL & my surgery isn't until next month. The nurse told me I may go through hormonal changes with weight loss & may need to lower my dosage in the future. That's the only feedback I have. I liked your post because I have no idea what to expect with my anti depressants after surgery.

Height 5'0"

Weight for consultation: 216 lbs.

Pre-op Weight: Unknown until January 20th.

My profile picture is not me. It's my "FitSpiration" body.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

  • Recent Topics

  • Most popular:

  • Together, we have lost...
      lbs
    ×